MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3505751BC
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Breast Discomfort/Pain (4504)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: breast prosthesis rupture, breast pain.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation procedure with an unspecified mentor gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s left breast prosthesis was reported.Additionally, the patient developed pain in her left breast post implantation.As a result, the patient underwent explantation and replacement with an unspecified breast prosthesis on an unknown date.
 
Additional Manufacturer Narrative
On 24-jun-2024, mentor received additional information about the event.It was previously reported that the patient underwent a primary breast augmentation procedure on (b)(6) 2009 with an unspecified mentor gel breast prosthesis that ruptured post implantation.Additional event information states that is not correct.The patient¿s first breast augmentation procedure was on (b)(6) 2010 and the manufacturer of the primary implants is unknown.It was clarified that the patient did experience an adverse event with a mentor memorygel breast implant 575cc gel breast prosthesis that was implanted on (b)(6) 2012 (lot #6541736, serial #(b)(6).On (b)(6) 2017, it was noticed that the patient developed capsular contracture (baker grade unknown) in her right breast post implantation.As a result, the patient underwent unilateral explantation and replacement with a mentor memorygel breast implant 575cc gel breast prosthesis on (b)(6) 2017.A manufacturing record evaluation (mre) was performed on lot #6541736, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19540159
Report Number1645337-2024-07222
Device Sequence Number17685032
Product Code FTR
UDI-Device Identifier00081317003830
UDI-Public00081317003830
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number3505751BC
Device Lot Number6541736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite